MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY

PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY
Catalog Number PND6F070956M
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Please note that device code (b)(4) also applies to this complaint.This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a medical procedure, the hospital staff noticed that the tip of the neuron 6f 070 delivery catheter (neuron 070) became detached from the shaft of the catheter after the protective mandrel was removed from the cardboard backing and pulled away from the tip of the neuron 070.As a result of the neuron 070 tip detaching, the braiding wire within the neuron 070 began to unravel.The scrub nurse stated that the end of the neuron 070 was securely stuck to the mandrel.The damaged neuron 070 was found prior to use and was not used for the procedure.
 
Additional Manufacturer Narrative
Result: the neuron 6f 070 delivery catheter (neuron 070) was fractured approximately 96.5 cm from the hub.Adhesive residue was observed on the packaging mandrel.Conclusion: evaluation of the returned device confirmed that the distal tip of the neuron 070 was fractured from the catheter shaft and the coil wire was unraveling.This type of damage typically occurs due to improper handling during removal from the packaging card.If the distal tip of the neuron 070 is restrained during removal of the catheter from its packaging, this type of damage may occur.All penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the follow-up #01 and is being corrected on this follow-up #02 mfr report:(b)(4).1.Section g.Box 4.Date received by manufacturer h3 other text : placeholder.

Brand Name
NEURON 6F 070 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5552669
Report Number3005168196-2016-00432
Device Sequence Number16230458
Product Code DQY
UDI-Device Identifier00814548010076
UDI-Public00814548010076
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2016
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue NumberPND6F070956M
Device Lot NumberF65597
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2016
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/07/2016
Supplement Date Received by ManufacturerNot provided
08/09/2016
Initial Report FDA Received Date04/06/2016
Supplement Report FDA Received Date09/02/2016
08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005